Louisiana, 2011Hail and Damaging Winds in Louisiana, September 22, 2011
September 22, 2011 · NWS LIX · 6 events in 2 counties and zones
A slow moving cold front aided the development of isolated severe thunderstorms during the afternoon hours over southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front aided the development of isolated severe thunderstorms during the afternoon hours over southeast Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 22, 11:23 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 22, 11:23 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1223 PM CDT THU SEP 22 2011
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS
THE AREA THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT.
CHANCES OF RAIN ARE BETTER ACROSS THE SOUTHERN PORTION OF THE
AREA...AND TEMPO GROUPS FOR THUNDER HAVE BEEN INCLUDED IN THESE
AREAS. OTHERWISE...WILL HANDLE ANY ADDITIONAL THREATS WITH SHORT
TERM AMENDMENTS. THE FRONT SHOULD COME THROUGH LATE TONIGHT OR
DURING THE EARLY MORNING HOURS WITH A WIND SHIFT TO THE NORTH
EXPECTED BY 15Z.
&&
.PREV DISCUSSION... /ISSUED 943 AM CDT THU SEP 22 2011/
UPDATE...
UPDATED THE GRIDS TO DELAY THE ONSET OF THE MORE NUMEROUS SHOWERS
AND THUNDERSTORMS TODAY. ALSO LOWERED THE POP TODAY OVER PORTIONS
OF THE CENTRAL AND ESPECIALLY NORTHWESTERN AREAS WHICH ARE
FARTHEST FROM THE BEST LOW LEVEL CONVERGENCE AND MORE STABLE.
REMAINDER OF THE FORECAST LOOKS ON TRACK FOR NOW.
PREV DISCUSSION... /ISSUED 859 AM CDT THU SEP 22 2011/
SOUNDING DISCUSSION...
A FAIRLY MOIST AND VERY UNSTABLE SOUNDING THIS MORNING WITH A PW
OF 1.74 INCHES AND AN LI OF -6.8. A SHALLOW INVERSION FROM THE
SURFACE UP TO AROUND 800 FEET WITH TEMPERATURES RANGING FROM
AROUND 70 TO THE MIDDLE 70S THROUGHOUT THAT LEVEL. DEWPOINT
DEPRESSIONS AROUND ZERO DEGREES BELOW THE INVERSION CREATING
ANOTHER MORNING OF ISOLATED PATCHY DENSE FOG. A LARGE AREA OF DRY
AIR REMAINS IN PLACE ABOVE 630 MILLIBARS. A LIGHT EASTERLY FLOW IN
PLACE BELOW 850 MB WITH A PREDOMINATE SOUTHWESTERLY FLOW IN PLACE
ALOFT.
PREV DISCUSSION... /ISSUED 348 AM CDT THU SEP 22 2011/
SHORT TERM...
TWO BOUNDARIES TO SPEAK OF WITH RESPONSIBILITY FOR OUR WEATHER.
THE FIRST IS OVER THE GULF VERY CLOSE TO US. THIS IS A WEAK
INVERTED TROUGH. THE NEXT IS A COLD FRONT CURRENTLY MOVING THROUGH
THE PLAINS JUST ENTERING TEXAS AND STRETCHING BACK INTO TENNESSEE.
THIS FRONT WILL MOVE INTO THE AREA BY FRIDAY. BOTH OF THESE
BOUNDARIES WILL REACT WITH EACH OTHER PRODUCING ENOUGH SUBSIDENCE
BETWEEN THEM TO RENDER A MESOHIGH. THE SUBSIDENCE WILL BE STRONG
ENOUGH TO PUT A CAP OVER ALMOST ALL SH/TS ACTIVITY FOR FRIDAY.
SHOULD STILL SEE A SHOWER OR TWO POP UP. NORTHERLY WINDS WILL NOT
LAST LONG AS THE UPPER LOW OVER THE GREAT LAKES GETS CUT OFF AND
SINKS SOUTHWARD AS ANOTHER FRONT MOVES AS FAR SOUTH AS CENTRAL
MISSISSIPPI BY MONDAY. THIS IS WHERE CONFIDENCE TAKES A NOSE DIVE.
A SFC LOW WILL DEVELOP ON THE STALLED FRONT BACK IN TEXAS. THE LOW
SHOULD MOVE ALONG THE BOUNDARY TO THE NE UNLESS SFC FRONTOGENESIS
OCCURS OVER TEXAS. IF THE RESULT IS A SYSTEM CUT OFF FROM THE MAIN
FLOW OVER TEXAS...THEN WE SET UP FOR A WET PERIOD.
MARINE...
EAST TO SOUTHEAST WINDS WILL PERSIST OVER THE COASTAL WATERS THROUGH
THURSDAY. LOOKING AT CURRENT OBS...WINDS WILL BE CLOSE TO THE
EXERCISE CAUTION CRITERIA. DUE TO MARGINAL CONDITIONS...WILL HOLD
OFF ON HEADLINE FOR NOT. THE NEXT COLD FRONT SHOULD MOVE INTO THE
COASTAL WATERS BY FRIDAY...BRINGING NORTH WINDS ALONG WITH SOMEWHAT
DRIER AIR. SOUTHERLY WINDS BRING BACK THE MOISTURE BY SUNDAY THROUGH
MONDAY. A REINFORCING SURGE BEHIND ANOTHER COLD FRONT WILL MOVE IN
TUESDAY BRINGING MUCH DRIER AIR WITH IT AND STRONGER WIND SPEEDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 66 85 58 / 30 20 20 10
BTR 89 69 87 62 / 30 20 20 10
ASD 88 69 87 63 / 50 30 20 10
MSY 88 73 87 70 / 50 30 30 10
GPT 87 70 87 65 / 60 40 30 10
PQL 88 69 87 65 / 70 50 30 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
AVIATION...95/DM
UPDATE...22/TD
SOUNDING...GP
MARINE...MEFFER
REST OF DISCUSSION...17
Hazardous weather outlook, Sep 22, 10:03 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 AM CDT THU SEP 22 2011
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1103 AM CDT THU SEP 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME STRONG WITH
GUSTY WINDS AND FREQUENT LIGHTNING. BRIEF PERIODS OF HEAVY
RAINFALL MAY ALSO LEAD TO NUISANCE FLOODING IN ISOLATED LOW LYING
AND URBAN AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
22/TD
In the hours before
Special weather statement, Sep 22, 12:11 PM CST, 2 hours 59 minutes before
LAZ060-061-063-221845-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
111 PM CDT THU SEP 22 2011
...FUNNEL CLOUDS POSSIBLE WITH THUNDERSTORM MOVING NORTHWEST
AFFECTING ST. CHARLES PARISH...UPPER JEFFERSON PARISH...UPPER
PLAQUEMINES PARISH...
AT 105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM CAPABLE OF PRODUCING SHORT LIVED FUNNEL CLOUDS 9 MILES
SOUTH OF MARRERO...OR NEAR JEAN LAFITTE... MOVING NORTHWEST AT 5
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WESTWEGO...
MARRERO...HARVEY AND AVONDALE.
THIS THUNDERSTORM HAS ALREADY PRODUCED ONE FUNNEL CLOUD AND IS
CAPABLE OF PRODUCING MORE. THESE FUNNEL CLOUDS ARE NOT EXPECTED TO
REACH THE GROUND...BUT NATIONAL WEATHER SERVICE METEOROLOGISTS WILL
BE MONITORING THE STORM CLOSELY FOR STRENGTHENING. IF YOU SEE A
FUNNEL CLOUD...PLEASE REPORT IT TO THE NATIONAL WEATHER SERVICE OR
YOUR LOCAL LAW ENFORCEMENT AGENCY.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
95/DM
Special weather statement, Sep 22, 12:57 PM CST, 2 hours 13 minutes before
LAZ061-062-221945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 PM CDT THU SEP 22 2011
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING UPPER
JEFFERSON PARISH...ORLEANS PARISH...
AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR AVONDALE AND BRIDGE
CITY...MOVING NORTHWEST AT 5 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...HARAHAN...WAGGAMAN...METAIRIE...KENNER AND NEW ORLEANS
ARMSTRONG AIRPORT
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 30 TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
22/TD
Special weather statement, Sep 22, 1:32 PM CST, 1 hour 38 minutes before
LAZ060-222030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CDT THU SEP 22 2011
...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. CHARLES
PARISH...
AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KENNER...OR ABOUT 5 MILES EAST OF
DESTREHAN...MOVING NORTHWEST AT 5 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NORCO...NEW
SARPY...HAHNVILLE...DESTREHAN AND BOUTTE
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.
95/DM
Special weather statement, Sep 22, 2:02 PM CST, 1 hour 8 minutes before
LAZ056-057-222045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT THU SEP 22 2011
...THUNDERSTORMS PRODUCING HEAVY RAIN NEARLY STATIONARY AFFECTING
ST. JAMES PARISH...ASSUMPTION PARISH...
AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS OVER ST. JAMES AND ASSUMPTION PARISHES.
THESE THUNDERSTORMS ARE NEARLY STATIONARY.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS
OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN
PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW A SAFE CROSSING.
FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
95/DM
Special weather statement, Sep 22, 2:41 PM CST, 29 minutes before
MSZ081-082-222130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT THU SEP 22 2011
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...
AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTH OF ST. MARTIN...MOVING
NORTHWEST AT 10 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BILOXI...D IBERVILLE...AND ST. MARTIN.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SHORT LIVED FUNNEL CLOUDS MAY ALSO ACCOMPANY THESE STORMS. THESE
FUNNEL CLOUDS ARE NOT EXPECTED TO REACH THE GROUND. NATIONAL WEATHER
SERVICE METEOROLOGISTS ARE MONITORING THE STORM CLOSELY FOR ANY
INCREASED THREAT. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED
FOR YOUR AREA.
95/DM
Special weather statement, Sep 22, 2:52 PM CST, 18 minutes before
LAZ046-049-056-057-222145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 PM CDT THU SEP 22 2011
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH...
AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GONZALES...OR ABOUT 5 MILES
SOUTHWEST OF SORRENTO...MOVING NORTH AT 15 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SORRENTO...GONZALES...WHITE CASTLE...GEISMER...CARVILLE AND
PRAIRIEVILLE
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
95/DM
Event by event
3 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Lightning, Assumption
- When
- September 22, 3:10 PM CST
- Where
- Assumption County, 0.34 mi SSW of Grand Bayou
- Property damage
- $1.0 million
- Reported by
- Newspaper
- Coordinates
- 30.015, -91.132
Lightning sparked a fire that caused an estimated $1 milliion in damage to the Gator Stop Super Truck Stop and Casino.
Hail, Livingston
- When
- September 22, 4:00 PM CST
- Where
- Livingston County, 1 mi S of Denham Spgs
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.465, -90.950
Golfball size hail was reported south of Denham Springs.
Thunderstorm Wind, Livingston
- When
- September 22, 4:05 PM CST
- Where
- Livingston County, 1.38 mi W of Lockhart
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.482, -90.923
A tree was blown down across U.S. Highway 190 between Juban Road and Eden Church Road.
Thunderstorm Wind, Livingston
- When
- September 22, 4:05 PM CST
- Where
- Livingston County, 1.94 mi NNE of Denham Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.504, -90.932
A tree was blown down on a house on Dabney Drive.
Hail, Livingston
- When
- September 22, 4:10 PM CST
- Where
- Livingston County, Walker
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.480, -90.870
Quarter size hail was reported in Walker.
Thunderstorm Wind, Livingston
- When
- September 22, 4:10 PM CST
- Where
- Livingston County, 0.89 mi NW of Walker
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.491, -90.879
A tree was blown down on a house on Burgess Avenue.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Georgia, September 22, 2011$344,000 · 52 kt wind · 7 events
- Damaging Winds in Arkansas, September 22, 2011$24,000 · 50 kt wind · 3 events
- Lightning Strike in Florida, September 22, 20111 injured · 1 event
- Hail and Damaging Winds in Louisiana, September 22, 2011$12,000 · 1.75 in hail · 5 events
- Dense Fog in Virginia, September 22 to 23, 20117 events
- Flash Flood and Debris Flow in Alabama, September 22 to 23, 20110.88 in hail · 4 events
- High Wind in Alaska, September 22 to 23, 201156 kt wind · 3 events
- Damaging Winds in Tennessee, September 22, 201150 kt wind · 2 events
- Damaging Winds in Arkansas, September 22, 201154 kt wind · 2 events
- Hail in Texas, September 22, 20110.75 in hail · 1 event
- Waterspout in South Atlantic Coastal Waters, September 22, 20111 event
- Tornado in New York, September 22, 2011EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335783, 335785, 335789, 335792, 335786, 335793.